And as of yesterday, I seem to be in the beginnings of a parole--pain parole.
Of course with this I am referring to the tapering down from 5 to 4 mgs of prednisone that re-commenced on August first.
This one has been a real doozy too, with some moments, that while just plain horrible, (nausea, migraines, global sand-in-the-joints kinda pain, drop dead fatigue), it also brought with it a welcome restoration of my faith in humanity. This happened in the form of yes, another collapse--not a faint this time, but no doubt a glucocorticoid crash that happened last week at the big park I frequent with ole Tone-Bone.
(In hindsight, I'd say I left way too late in the morning, compared to usual.)
A very good Samaritan saw me slumped over (part of) a bench and stopped to see if I was ok. Of course I wasn't; breath very shallow, a profound weakness that is almost un-describable to anyone who hasn't actually felt it, tears of frustration and yes, embarrassment too, as I tried to milk every drop of chi I had left to just try to stand, but no dice--and for a while.
This good Samaritan's name was Jane. She stopped, cared and after my explaining a little of what was happening, she took my hand and prayed for my body right then and there. Talk about touching. If I hadn't been teary already, that surely woulda done it.
After some time with Sister Jane, as I think of her, I was able to very slowly and cautiously make my way to the park's main gate. (Poetic, how Tony already looks like an assistance dog.) I almost made it but could just do no more and down I went again.
This time, THANKFULLY, my dear friend Janet just happened to be there too and saw me struggling. After running over and getting a load of the shituation, she ran home, got her car and drove me 'n T to ours. Bless her big heart and impeccable timing.
I spent most of the rest of that day/night horizontal.
And thanks to P, less so after a while.
That whole affair was another GREAT lesson in listening to ye ole bod--especially when tapering off prednisone.
I somehow, sometimes, manage to forget that I'm under some heavy treatment, for a heavy thing and thus, I do too much, too soon.
And now as is the tradition, these treatments, including the life-saving, storm of a drug that is Predisone, is causing a lot of trouble. (Some folks even end up Diabetic after being on the stuff long-term like I'm doing. And that's to name ONE out of many adverse reactions.)
The tapering off of it is simply a MOFO for me, (and again, tapering is necessary to avoid possible disease flaring and/or adrenal crisis), and I can only hope that the next mg down will be less of a pain/drop-dead fatigue fest. Hoping hard too that my adrenals are slowly returning to their old selves in this challenging process.
My original plan was to decrease by 1 mg per month, but seeing how getting over the crest of this last wean-wave took three whole weeks, I sure as HELL am not gonna get back in that frigid water again on September first as planned.
I'm gonna stay at this 4 mg dose for the same amount of time that it takes for my body to adjust to the decrease. That just feels right.
So what if this means that my grand plan to be totally off this stuff by the new year will not be happening. It will, just in more of a Chinese New Year time-frame--or even later and that's ok, because with all this physical hell with each wean, there is also an undeniable blanket of melancholy wrapped around it and I've had quite enough of being stuck under those covers.
In fact, the greyness almost ate my whole blog. It's true and for the readers who noticed, please do excuse those days offline. For a spell there, I was down enough to close its doors and thank the stars, I ignored that pred-powered inner coach of grimness, who almost got the finger on the "delete entire blog" button.
I'm very glad this blog is still here, if only to allow me to purge now and then to random readers the world over. ;)
And with that, hopefully, to give others in similar situations some kind of help/hope/relatability. And maybe too, to highlight again how all of us, even if we may look "fine", or "healthy" even, are often not, due not only to autoimmune disorders, but all types of illnesses that tend to, blend into the crowd.
In terms of mojo-assistance, I must remember more often how well I'm actually doing considering:
-I'm now in menopause, (early, due to chemo) and that in and of itself is often a cause of depression.
-Prednisone weaning is notorious for causing depression.
-Living with chronic illness, (and two at that), is also a known cause of depression.
Juan day at a time...
And onward and upward.